MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 8CM HEAVY DUTY MEDIUM ATTACH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)

DEPUY SYNTHES PRODUCTS LLC 8CM HEAVY DUTY MEDIUM ATTACH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Model Number MEDIUM-HD
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: the reporter¿s phone number was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi:(b)(4).
 
Event or Problem Description
It was reported that during pre-surgery, it was discovered that the bearings on the attachment device were out.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained, that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: b5, d10, h6.B5: d10: during subsequent follow-up with the customer, additional information was obtained.The reporter clarified, that the burr device would not stay in the bur guard.Therefore, the burr device has been included in this event.And added as a concomitant medical product.H6: medical device problem code: a device-device incompatibility (a1702) code has also been added to this event, based on the additional information received.D10: concomitant med products and therapy dates: burr device, (b)(6) 2021.D9:, h3:, h6: the actual device has been returned.And is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained, that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed.And it was determined, that the initial reported condition of bearings on the attachment device being out was not confirmed.Therefore, an assignable root cause was not determined.However, the reported condition of color band chipping/fading identified, during service and evaluation was confirmed.The assignable root cause was determined, to be due to maintenance, which is improper maintenance.

Brand Name
8CM HEAVY DUTY MEDIUM ATTACH
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kara ditty-bovard
4500 riverside drive
palm beach gardens, FL 33410
6103142063
MDR Report Key12894442
Report Number1045834-2021-01836
Device Sequence Number3485416
Product Code ERL
UDI-Device Identifier00845384004905
UDI-Public00845384004905
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEDIUM-HD
Device Catalogue NumberMEDIUM-HD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer12/06/2021
12/21/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/13/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown